Event Details

  • Date:
  • Categories:

Sharing Ideas Safely Together

Mainz University Botanic Garden welcomes you to the 2020 Virtual Plant Records Conference.

Due to COVID-19 restrictions, our conference has been redesigned and rescheduled. Please, join us on Thursday 5 and Friday 6 November from 14:00 to 17:30 Central European Time online. (08:00 to 11:30 US Eastern Time).

Mainz Botanic Garden will host this conference online together with Hortus Botanicus Amsterdam and developers of IrisBG and Floria.

Since 2016, this conference, with participants from all over the world, has evolved into a platform of idea sharing about plant records and collection management.

The Conference

Adapting to an online conference, we have reduced the programme to 3,5 hours per day with extensive use of virtual breakout rooms with a maximum of 5 participants, to create an intimate atmosphere. Primarily, we aim to facilitate the exchange of ideas amongst the record keeping community, to learn and to inspire each other. We believe in inclusive collection management and our ambition is to make this conference a platform for everyone involved in the record keeping process from all departments of a botanical garden.

If you would like to learn more about how to participate in the conference you can join our conference dress rehearsal on 2nd November where we will share tips and tricks, including the simulation of virtual breakout rooms.

As in previous years, the main focus will be on the challenges participants face in relation to record keeping and collection management. It will include a keynote speech, four short presentations from the community with extensive breakout sessions and a Q&A session with the developers of IrisBG and Floria at the end of the conference.

We will reserve some time for Mainz Botanic Garden to share some aspects from their wonderful garden, including a virtual tour.

With the exception of the virtual breakout rooms, the rest of the conference will be recorded and made available to the community.

Call for papers

Do you have an interesting challenge or topic you would like to share? Our conference format is a great opportunity to receive feedback and create engagement regarding topics you find difficult or interesting. Please contact Margherita Tinti (margherita@botanicalsoftware.com) or Mari Rustan (mari@irisbg.com) if you would like to present at the conference.

Mainz Botanic Garden

Mainz University Botanic Garden is located on campus at Johannes Gutenberg University Mainz, which with 31,000 students is one of the largest and most diverse universities in Germany. The garden covers 9 hectares and has a collection of more than 8,000 different taxa. It was founded in 1946 by Wilhelm Troll, the most influential plant morphologist in Germany at the time. Due to its location in one of the warmest and driest areas in Germany, plants of the steppe regions and of mediterranean origin can be grown outdoors. Initially a purely scientific garden for research and teaching, in the last few decades Mainz Botanic Garden has developed into an open and versatile institution supporting the attainment and transfer of knowledge within the university and beyond. Today, the garden’s Green School offers a broad educational programme and the garden itself supports plant conservation projects.

Fee and registration

Conference fee (Thursday and Friday): 20€ per delegate.
Registration will close on the 29th of October. The number of available places is limited.

Monday 2nd November – Pre Conference Dress Rehearsal

15:00 Central European Time / 09:00am US Eastern Time.
Optional Pre conference dress rehearsal for anyone who would like to become more comfortable with online conference participation.The number of available places is limited.

For registration, please scroll down to the bottom of the page.

Preliminary Agenda

A final agenda will be published closer to the conference date.

Thursday 5th November

  • 13:45 Conference room opens
  • 14:00 Central European Time | 08:00am US Eastern Time (45 minutes)
    • Welcome and warming up
    • Introduction to Mainz Botanic Garden
    • Break
  • 14:45 (60 minutes)
    • Keynote presentation by Prof. Dr. Maximilian Weigend,
      Nees Institut for biodiversity of plants, University of Bonn
    • Breakout sessions for discussion and sharing
    • Breakout sessions’ feed back to the main conference
    • Break
  • 15:45 (45 minutes)
    • First challenge presented
    • Breakout sessions for discussion and sharing
    • Breakout sessions’ feed back to the main conference
    • Break
  • 16:30 (45 minutes)
    • Second challenge presented
    • Breakout sessions for discussion and sharing
    • Breakout sessions’ feed back to the main conference
    • Break
  • 17:15
    • Wrap up
  • 17:30
    • Optional online social event

Friday 6th November

  • 13:45 Conference room opens
  • 14:00 Central European Time | 08:00am US Eastern Time (30 minutes)
    • Welcome
    • Summary of Thursday’s programme and preparation for today
    • Break
  • 14:30 (45 minutes)
    • Third challenge presented
    • Breakout sessions for discussion and sharing
    • Breakout sessions’ feed back to the main conference
    • Break
  • 15:15 (45 minutes)
    • Fourth challenge presented
    • Breakout sessions for discussion and sharing
    • Breakout sessions’ feed back to the main conference
    • Break
  • 16:00 (35 minutes)
    • Presentation from developers of IrisBG, Compositae AS
    • Q & A
    • Break
  • 16:35 (35 minutes)
    • Presentation from developers of Floria, Botanical Software Ltd.
    • Q & A
    • Break
  • 17:10
    • Conference Summary and Send Off

Contact

Thank you

We would like to thank Mainz Botanic Garden for hosting this event. In particular we would like to thank Ralf Omlor at the Botanic Garden of Johannes Gutenberg University Mainz and Reinout Havinga at the Hortus Botanicus Amsterdam for organising the conference together with us.

2019 Conference

To read more about the 2019 conference or view the recordings of the sessions, please visit https://botanicalsoftware.com/2019/05/

2020 Virtual Plant Records Conference

Registration form

Ticket Price Quantity
2020 Virtual Plant Record Conference 20.00€ Sold out

Leave a Reply

Your email address will not be published. Required fields are marked *